Alert archive / Arkansas / Tornado Warnings in 2000

Tornado Warning 37, NWS Little Rock, AR

May 4, 2000Cleburne County, Arkansas

NWS Little Rock, AR issued this tornado warning at May 4, 2000, 7:23 PM CDT for Cleburne County, Arkansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 4, 2000, 7:23 PM CDT (00:23 UTC)
Expired
May 4, 2000, 8:00 PM CDT
In force
37 min
Issued by
NWS Little Rock, AR
Area
Whole counties

County Cleburne County, AR

The radar

The Little Rock radar (KLZK), 81 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2000-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 102 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2000-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
102 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
792 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLZK 050024
TORLIT
ARC023-050100-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
723 PM CDT THU MAY 4 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  CLEBURNE COUNTY IN NORTH CENTRAL ARKANSAS

* UNTIL 800 PM CDT

* AT 721 PM CDT...DOPPLER WEATHER RADAR INDICATED A POSSIBLE TORNADO 
  7 MILES SOUTHEAST OF HEBER SPRINGS...MOVING NORTH AT 25 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  HEBER SPRINGS AROUND 730 PM CDT

A DOPPLER RADAR DETECTED TORNADO MEANS THAT THERE IS STRONG ROTATION
WITHIN A STORM. THE STORM MAY NOT BE PRODUCING A TORNADO AT THE
MOMENT...BUT IS EXPECTED TO DURING THE WARNING PERIOD. FOR YOUR
SAFETY...GO INDOORS NOW TO AN INTERIOR ROOM AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

46

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at May 4, 3:35 PM CDT, 3 hours 48 minutes earlier.

Area forecast discussion, May 4, 3:35 PM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
335 PM CDT THU MAY 4 2000

LATEST REGIONAL RADAR LOOP SHOWS A SPIRAL OF PRECIPITATION MOVING
NORTHWARD ACROSS THE CWFA. SURFACE PATTERN IS VERY NEBULOUS WITH THE
UPPER LEVEL LOW BEING THE MAIN FEATURE AFFECTING THE AREA.

THE MODEL INITIALIZED FAIRLY WELL THIS MORNING. I WILL USE A
COMPROMISE BETWEEN THE THREE SHORT RANGE MODELS. BASICALLY THE
CLOSED LOW WILL SIT...SPIN AND SLOWLY WEAKEN OVER THE NEXT 48 HOURS.
SHORT WAVES WILL DROP TO AROUND THE UPPER LOW BRING BOUTS OF SHOWERS
AND THUNDERSHOWERS. THIS MEANS THE RAIN WILL CONTINUE.

IN TERMS OF PRECIPITATION...I WENT CLOSE TO FWC POPS IN THE FIRST
TWO PERIODS AND I USE A COMPROMISE BETWEEN THE FAN AND THE FWC MOS
IN THE LAST TWO PERIODS. I USED A COMPROMISE BETWEEN THE ETA AND THE
AVN FOR QPF AND I HELD OFF ON ISSUING A FLASH FLOOD WATCH. BUT...
LATER SHIFTS WILL HAVE TO REEVALUATE.

IN TERMS OF TEMPERATURES...I UNDERCUT THE FWC HIGHS AND CLOSER TO OR
SLIGHTLY UNDER THE FAN NUMBERS FOR HIGHS.  I WENT CLOSE TO THE FWC
NUMBERS FOR MINIMUMS. THIS IS GENERALLY PERSISTENCE.

...EXTENDED...
BOTH THE AVN AND THE MRF HAVE UPPER LOW CONTINUE IT/S SITTING...
SPINNING AND WEAKENING THROUGH THE 84 HOUR TIME FRAME. I TRIED TO
KEEP MONDAY DRY...AS A SURFACE HIGH MOVES ACROSS THE AREA. A COLD
FRONT WILL MOVE THROUGH THE STATE LATE MONDAY NIGHT AND ON
TUESDAY...BRINGING THE NEXT THREAT OF RAIN WITH IT.

(49)

.LIT...NONE.

In the hours before

Special weather statement, May 4, 1:30 PM CDT, 5 hours 53 minutes before
ARZ047-056-057-063>069-050200-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
130 PM CDT THU MAY 4 2000

...SLIGHT RISK OF SEVERE WEATHER FOR SOUTHERN AND EASTERN ARKANSAS
THIS AFTERNOON AND EARLY THIS EVENING...

THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER PARTS OF SOUTHERN AND
EASTERN ARKANSAS THIS AFTERNOON AND EARLY THIS EVENING.

A STRONG UPPER LEVEL LOW PRESSURE SYSTEM OVER EASTERN OKLAHOMA AT
EARLY AFTERNOON WILL CONTINUE TO CREATE UNSTABLE CONDITIONS ACROSS
ARKANSAS. MOISTURE WILL CONTINUE TO FLOW NORTHWARD FROM THE GULF OF
MEXICO AHEAD OF THIS UPPER LEVEL LOW. AFTERNOON HEATING WILL HELP ADD
INSTABILITY TO THE ATMOSPHERE.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER
ARKANSAS THIS AFTERNOON AND TONIGHT. A FEW OF THE STORMS OVER PARTS
OF SOUTHERN AND EASTERN ARKANSAS MAY BECOME SEVERE. THE MAIN SEVERE
WEATHER THREATS WOULD BE LARGE HAIL AND POSSIBLY DAMAGING WINDS.

STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS IN
PARTS OF SOUTHERN AND EASTERN ARKANSAS COULD BE ACTIVATED THIS
AFTERNOON AND EARLY THIS EVENING.

22
Special weather statement, May 4, 3:34 PM CDT, 3 hours 49 minutes before
ARZ047-057-064-065-069-050100-

SEVERE WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
334 PM CDT THU MAY 4 2000

...SLIGHT RISK OF SEVERE WEATHER FOR PARTS OF EXTREME SOUTHEASTERN
ARKANSAS THIS AFTERNOON AND EARLY THIS EVENING...

THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER PARTS OF EXTREME
SOUTHEASTERN ARKANSAS THIS AFTERNOON AND EARLY THIS EVENING.

A STRONG UPPER LEVEL LOW PRESSURE SYSTEM OVER EASTERN OKLAHOMA AT
MID AFTERNOON WILL CONTINUE TO CREATE UNSTABLE CONDITIONS ACROSS
ARKANSAS. MOISTURE WILL CONTINUE TO FLOW NORTHWARD FROM THE GULF OF
MEXICO AHEAD OF THIS UPPER LEVEL LOW. AFTERNOON HEATING WILL HELP ADD
INSTABILITY TO THE ATMOSPHERE.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER
ARKANSAS THIS AFTERNOON AND TONIGHT. A FEW OF THE STORMS OVER PARTS
OF EXTREME SOUTHEASTERN ARKANSAS MAY BECOME SEVERE. THE MAIN SEVERE
WEATHER THREATS WOULD BE LARGE HAIL AND POSSIBLY DAMAGING WINDS.

STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS IN
PARTS OF EXTREME SOUTHEASTERN ARKANSAS COULD BE ACTIVATED THIS
AFTERNOON AND EARLY THIS EVENING.

22

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 7:11 PM CDTTornado WarningLZKSharp34 min
May 5, 3:10 PM CDTSevere Thunderstorm WarningLZKDesha, Drew35 min
May 5, 5:32 PM CDTFlash Flood WarningLZKBradley118 min

Nearby

Tornado Warnings in Arkansas, 2000Every tornado warning in 2000Tornadoes in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.